Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Raleigh, NC

June 24, 2007Davidson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2007, 8:33 PM EDT for Davidson County, North Carolina. It was in force for 72 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2007, 8:33 PM EDT (00:33 UTC)
Expired
Jun 24, 2007, 9:45 PM EDT
In force
72 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Davidson County, NC

The radar

The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:47 PM EDTTSTM WND DMG10 S Lexington, NCTREE BLOWN DOWN IN SOUTHMONT COMMUNITY. TIME ESTIMATED.
Jun 24, 8:47 PM EDTTSTM WND DMG4 W Lexington, NCONE TREE DOWN ON SOWERS ROAD IN CHURCHLAND.
Jun 24, 8:47 PM EDTTSTM WND DMG5 Wsw Denton, NCTREE BLOWN DOWN IN HEALING SPRINGS COMMUNITY. TIME ESTIMATED.
Jun 24, 8:50 PM EDTTSTM WND DMG4 W Lexington, NCTREE BLOWN DOWN IN TYRO COMMUNITY. TIME ESTIMATED.
Jun 24, 8:52 PM EDTTSTM WND DMGDenton, NCONE TREE DOWN ON SOUTH MAIN STREET.
Jun 24, 9:00 PM EDTTSTM WND DMG3 Sw Denton, NCOUTBUILDING HEAVILY DAMAGED IN THE HEALING SPRINGS AREA.
Jun 24, 9:00 PM EDTTSTM WND DMGThomasville, NCTREE BLOWN DOWN ON THOMPSON STREET. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 250034
SVRRAH
NCC057-250145-
/O.NEW.KRAH.SV.W.0142.070625T0033Z-070625T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NEWSOM...OR ABOUT 13 MILES NORTH OF       
  ALBEMARLE...MOVING NORTH NORTHEAST AT 15 MPH. PENNY SIZED HAIL AND WINDS 
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. ANOTHER LINE OF  SEVERE 
  THUNDERSTORMS WILL MOVE INTO WESTERN DAVIDSON COUNTY BETWEEN 850 AND 
  910 PM. 

* LOCATIONS IMPACTED INCLUDE...
  HIGH ROCK...
  DENTON...
  GORDONTOWN...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3551 8017 3571 8031 3573 8039 3576 8044
      3580 8045 3585 8038 3587 8039 3590 8035
      3597 8035 3598 8033 3595 8005 3560 8007
      3551 8013

$$

MWS
2 follow-up statements
000 
WWUS52 KRAH 250057
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT SUN JUN 24 2007

NCC057-250145-
/O.CON.KRAH.SV.W.0142.000000T0000Z-070625T0145Z/
DAVIDSON NC-
851 PM EDT SUN JUN 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR DAVIDSON COUNTY...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM 2 MILES EAST OF HIGH ROCK... OR ABOUT 
5 MILES SOUTHWEST OF DENTON...MOVING NORTH NORTHEAST AT 15 MPH. THIS 
STORM WILL BE NEAR GORDOWNTOWN AT 905 PM. 

AN ADDITIONAL LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM 
MIDWAY TO ARCADIA TO 4 MILES EAST OF WOODLEAF. THIS LINE OF 
THUNDERSTORMS WILL AFFECT NORTHWESTERN AND WEST CENTRAL DAVIDSON 
COUNTY... INCLUDING THE COMMUNITIES OF LEXINGTON AND WELCOME... 
THROUGH 945 PM. 

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN RALEIGH.

LAT...LON 3551 8017 3571 8031 3573 8039 3576 8044
      3580 8045 3585 8038 3587 8039 3590 8035
      3597 8035 3598 8033 3595 8005 3560 8007
      3551 8013

$$

MWS
000 
WWUS52 KRAH 250144
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT SUN JUN 24 2007

NCC057-250150-
/O.EXP.KRAH.SV.W.0142.000000T0000Z-070625T0145Z/
DAVIDSON NC-
940 PM EDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY EXPIRES AT 945
PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
COUNTY... THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. TREES 
HAVE BEEN REPORTED DOWN IN THE TOWNS OF CHURCHLAND AND DENTON... IN 
ASSOCIATION WITH THESE THUNDERSTORMS. 

ALTHOUGH THE SEVERE THREAT HAS ENDED... STRONG THUNDERSTORMS WILL 
CONTINUE TO AFFECT SOUTHERN DAVIDSON COUNTY FROM HIGH ROCK TO NEWSOM 
THROUGH 1030 PM. 


LAT...LON 3551 8017 3571 8031 3573 8039 3576 8044
      3580 8045 3585 8038 3587 8039 3590 8035
      3597 8035 3598 8033 3595 8005 3560 8007
      3551 8013

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:55 PM EDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jun 24, 2:55 PM EDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT SUN JUN 24 2007

.SYNOPSIS...
HIGH PRESSURE CENTERED OFFSHORE WILL BUILD WESTWARD OVER THE REGION
TODAY THROUGH WEDNESDAY... PRODUCING WARM AND HUMID CONDITIONS
THROUGH MID WEEK. A COLD FRONT WILL DROP THEN SOUTH INTO THE AREA...
BRINGING MORE CLOUDINESS AND A BETTER CHANCE OF SHOWERS FOR LATE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...

A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EARLY EVENING HOURS AND THEN DISSIPATE WITH LOSS OF HEATING
OVERNIGHT AROUND 9PM. AN OVERNIGHT ISOLATED SHOWER OR TWO IS
POSSIBLE MAINLY IN THE NW PIEDMONT AND WESTERN SANDHILLS. WILL PUT
JUST MENTION OF AN ISOLATED SHOWER AFTER MIDNIGHT IN THE WEST DUE TO
A LITTLE MID LEVEL INSTABILITY ACCOMPANIED BY VERY MOST MID LEVELS.
STRATUS DECK SHOULD SET UP AGAIN TONIGHT WITH INCREASING 925 MB FLOW
SO EXPECT NEARLY OVERCAST SKIES BY MONDAY MORNING WITH A LITTLE FOG.
FOG SHOULD NOT BE WIDESPREAD OR DENSE GIVING THE AMOUNT OF CLOUD
COVER. LOWS TONIGHT WILL BE A COUPLE OF DEGREES WARMER THAN LAST
NIGHT...BUT STILL IN THE UPPER 60S TO AROUND 70...CLOSE TO GUIDANCE.
-JO

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...

AN AIR QUALITY ACTION DAY WILL BE IN EFFECT FOR THE TRIAD MONDAY.

DESPITE THE CONTINUED RELATIVELY MOIST CONDITIONS WITH PRECIPITABLE
WATER VALUES RUNNING 125-140% OF NORMAL OVER CENTRAL NC... THE
PROGRESSIVELY STABILIZING MID LEVELS -- PARTICULARLY OVER THE
EASTERN CWA -- WILL LEAD TO LESSER PROBABILITIES OF CONVECTION WITH
EACH DAY. HAVE LEANED TOWARD THE NAM SOLUTION THROUGH MID WEEK... AS
THE GFS CONTINUES TO PRODUCE CONVECTIVE FEEDBACK WHICH WREAKS HAVOC
WITH THE VERTICAL THERMAL AND MOISTURE PROFILES OVER NC. NAM
FORECAST SOUNDINGS ON MONDAY SHOW SURFACE CAPES MOSTLY AT OR BELOW
1000 J/KG DURING PEAK HEATING AND N-CAPE VALUES LESS THAN 0.1 WITH
AN EXTREMELY WEAK WIND PROFILE... AND ITS DEPICTION OF SCATTERED
AFTERNOON STORMS DEVELOPING OVER THE HIGHER TERRAIN AND EASING
SLOWLY EASTWARD LOOKS REASONABLE... ALTHOUGH HAVE HELD ONTO THE
MENTION OF AN ISOLATED STORM CHANCE AREA-WIDE GIVEN THE FAIRLY MOIST
BOUNDARY LAYER. MID LEVEL HEIGHTS CONTINUE TO RISE TUESDAY THROUGH
WEDNESDAY WITH THE ANTICYCLONE DIRECTLY OVERHEAD AND VERY LITTLE
POTENTIAL BUOYANCY INDICATED. HAVE NO POPS MENTIONED EITHER DAY
EXCEPT FOR THE FAR NORTHWEST PIEDMONT INCLUDING THE TRIAD SINCE A
FEW STORMS MAY DROP OFF THE MOUNTAINS. HIGHS 88-92 MONDAY/TUESDAY
AND 90-93 WEDNESDAY WITH CONSIDERABLE SUNSHINE. LOWS IN THE UPPER
60S TO LOWER 70S EACH MORNING. -GIH

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

THE WESTERLIES BEGIN TO INCH SOUTHWARD TOWARD NC WEDNESDAY NIGHT AND
THURSDAY AS THE COLD FRONT DROPS THROUGH THE OHIO VALLEY. INCREASING
LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT-PRECEDING PIEDMONT
TROUGH SHOULD ALLOW FOR SCATTERED AFTERNOON AND EVENING STORMS. THE
ECMWF AND THE LAST TWO GFS RUNS AGREE FAIRLY WELL EARLY ON WITH THE
TIMING OF THE COLD FRONT AS IT DROPS SOUTHEAST INTO NC LATE FRIDAY
INTO SATURDAY... PROPELLED BY THE DEEPENING MID LEVEL TROUGH FROM
EASTERN CANADA THROUGH THE ST LAWRENCE VALLEY AND NORTHEAST &
MIDATLANTIC STATES. SOUTHWESTERLY 850 MB WINDS INCREASE TO 15-20 KT
AHEAD OF THE FRONT WHICH SHOULD IMPROVE MOISTURE TRANSPORT
SUFFICIENTLY TO INCREASE POPS TO THE GOOD CHANCE RANGE BY SATURDAY.
THE ECMWF IS A BIT SLOWER THAN THE OP GFS WITH FRONTAL PASSAGE...
AND A SOLUTION IN BETWEEN WITH A LEAN TOWARD THE SLOWER ECMWF IS
PREFERRED... SINCE IT HAS HISTORICALLY BEEN DIFFICULT TO GET A QUICK
FRONTAL PASSAGE IN NC IN THE SUMMER. WILL HOLD ONTO CHANCE POPS
FORWARD THROUGH MUCH OF SATURDAY AS A RESULT. WITH THE DEVELOPMENT
TOWARD A HIGH AMPLITUDE PATTERN OF A WEST COAST TROUGH / ROCKIES TO
PLAINS RIDGE / EASTERN NOAM TROUGH IN THE 7-14 DAY RANGE... EXPECT
WARMER-THAN-NORMAL TEMPERATURES THURSDAY TO TRANSITION TO BELOW
NORMAL READINGS BY SUNDAY. -GIH

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

VFR CONDITIONS THIS AFTERNOON WITH SCT-BKN CUMULUS DECK FROM
3500-5000 FEET WILL PERSIST INTO THE EVENING HOURS. 925 MB SELY FLOW
INCREASES OVERNIGHT AS THE UPPER UPPER RIDGE CONTINUES TO REMAIN IN
PLACE OF THE REGION. WITH A FEW HIGH CLOUDS OVERNIGHT EXPECT MAINLY
LOW STRATUS WITH SOME FOG MONDAY MORNING. CEILINGS WILL AGAIN DROP
TO 300-500 FEET RESULTING IN IFR CONDITIONS MONDAY MORNING WITH SOME
AREAS EXPERIENCING LIFR CONDITIONS. VISIBILITIES DUE TO FOG IN MOST
LOCATION WILL RUN 3 MILES OR BETTER...HOWEVER...SOME LOCATIONS IN
THE EAST ESPECIALLY FROM FAY AND RWI EAST COULD EXPERIENCE
VISIBILITIES LESS THAN ONE MILE.

WITH HEATING THE LOW STRATUS DECK AND FOG WILL LIFT MONDAY BY 13-14Z
GIVING WAY TO A SCT-BKN CUMULUS DECK AROUND 4 KFT.

THE RIDGE OF HIGH PRESSURE START TO BREAK DOWN LATE IN THE WEEK AND
THE NEXT APPROACHING COLD FRONT LOOKS TO MOVE INTO THE AREA LATE FRI
INTO EARLY SAT. -JO

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
AIR QUALITY ACTION DAY FROM 6 AM TO 9 PM EDT MONDAY FOR
NCZ021>023-038-039.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...JO
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...JO
Hazardous weather outlook, Jun 24, 3:13 AM EDT, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
313 AM EDT SUN JUN 24 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-250715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
313 AM EDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT TEMPERATURES AND HIGHER HUMIDITIES RETURN TODAY THROUGH
MIDWEEK AS A RIDGE ALOFT BUILDS. HEAT INDICES IN THE MID 90S WILL
BE COMMON THIS AFTERNOON... EXCEPT AROUND 90 IN THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HOT AND HUMID WEATHER WILL DOMINATE THROUGH WEDNESDAY WITH ONLY
WIDELY SCATTERED THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND
EVENING HOURS. HEAT INDICES WILL LIKELY BE IN THE 95 TO 100 RANGE
EACH DAY... MONDAY THROUGH WEDNESDAY... EXCEPT IN THE MID 90S OVER
THE NORTHWEST PIEDMONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BADGETT

In the hours before

Special weather statement, Jun 24, 4:51 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT SUN JUN 24 2007

NCZ089-242145-
SAMPSON-
451 PM EDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 545
PM EDT...

AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF GARLAND...OR ABOUT 10 MILES SOUTHWEST OF
CLINTON...MOVING SOUTHEAST VERY SLOWLY AT ONLY AROUND 5 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE AREAS BETWEEN
ROSEBORO AND GARLAND.

IN ADDITION TO HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND POSSIBLY SMALL HAIL CAN BE EXPECTED
WITH THE THUNDERSTORM.  RAINFALL AMOUNTS COULD REACH AN INCH IN
15 MINUTES OR LESS...SO PONDING OF WATER IN LOW LYING SPOTS IS
LIKELY.  NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED BETWEEN
ONE AND A HALF AND TWO INCHES OF RAIN LIKELY HAS FALLEN SINCE 330 PM
IN A SMALL AREA SOUTH OF GARLAND AND WEST OF HARRELLS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

DJF
Special weather statement, Jun 24, 5:29 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT SUN JUN 24 2007

NCZ089-242230-
SAMPSON-
529 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SAMPSON COUNTY
THROUGH 630 PM EDT...

AT 529 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTH OF GARLAND...OR ABOUT 10 MILES SOUTH OF CLINTON...MOVING EAST
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THE STORMS INCLUDE...
AREAS SOUTH OF CLINTON NEAR ROUTES 701 AND 421...JUST NORTH OF THE
INGOLD COMMUNITY.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN A FEW TREE LIMBS. IN ADDITION...
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING
THE NEXT HOUR CAN BE EXPECTED. MOTORISTS SHOULD DRIVE WITH CAUTION
TO AVOID HYDROPLANING. PONDING OF WATER IN LOW LYING AREAS CAN
BE EXPECTED.

DJF
Special weather statement, Jun 24, 7:45 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT SUN JUN 24 2007

NCZ021-250100-
FORSYTH-
745 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY BETWEEN 800
AND 900 PM EDT...

AT 745 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR UNION GROVE TO YADKINVILLE TO DOBSON.
MOVING EAST SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED INCLUDE CLEMMONS... LEWISVILLE...
PFAFFTOWN... AND WINSTON SALEM.

GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

WINDS OF THIS MAGNITUDE COULD DOWN A FEW TREE LIMBS. POTTED
PLANTS...AWNINGS...AND LAWN FURNITURE COULD ALSO BE BLOWN AROUND.

KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL
RAIN BEGINS TO TAKE SHELTER. GO TO YOUR CAR OR A BUILDING AT THE
FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD.

MWS
Special weather statement, Jun 24, 8:08 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT SUN JUN 24 2007

NCZ038-073-250115-
DAVIDSON-STANLY-
808 PM EDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND STANLY
COUNTIES THROUGH 915 PM EDT...

AT 808 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF RICHFIELD...OR ABOUT 11 MILES NORTHWEST OF ALBEMARLE...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RICHFIELD...NEWSOM...
HIGH ROCK... AND DENTON.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DEADLY
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

IN ADDITION TO THIS LONE THUNDERSTORM... A STRONG LINE OF
THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF DAVIDSON AND
STANLY COUNTIES BETWEEN 850 AND 920 PM. THIS LINE OF
THUNDERSTORMS... WHICH EXTENDED FROM NEAR CHARLOTTE TO MOORESVILLE
TO STATESVILLE TO FARMINGTON AT 810 PM... HAS A HISTORY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES AND POSSIBLE WARNING
INFORMATION.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:37 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly53 min
Jun 24, 10:44 PM EDTSevere Thunderstorm WarningRAHChatham46 min
Jun 25, 3:19 PM EDTAir Stagnation AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Randolph30 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.